MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the xia 3 vitalium rod snapped while bending intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the rod was returned with a fracture on the distal end.The rod fractured at the laser marking.Neighboring laser marking was shown to have voids on it.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot and one similar complaint was found.This device was manufactured in 2014, prior to implementation of a capa which identified that multiple conditions should be present to cause the intra-op fracture of vitallium rods.The rod has to have voids present in the laser marking, the rod is bent in an acute manner, and the laser marks must be placed on the convex side of the rod so to put the laser marking under tension.As voids were present on this device, the most likely root cause is related to the laser marking process which creates voids in rods.This device was manufactured before a process change was implemented for laser marking.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11148016
Report Number3005525032-2021-00001
Device Sequence Number19762924
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public04546540608642
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48232601
Device Catalogue Number48232601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1